... the extra pounds? I have bipolar and abilify has helped my condition the most with the least side effects (aside from the terribly large amount of weight gain). My doctor won't take me off of it unless we replace it with another medicine (I have already tried several), but she is open to adding meds. I just started Garcinia Cambogia and after 2 days I feel like it really might work. I was severely constipated and this helped me go to the bathroom. I'm looking for any advice or suggestions from people with similar experiences. I was recently taking 5 mg of Abilify along with 80 mg of Vyvanse and 200 mg of Topamax. We stopped the Topamax because I was gaining weight instead of losing from it, and raised the Abilify to 10 mg. I'm now afraid I will gain even more weight unless I can find something to replace the Topamax.
I can relate with you and the affects of Abilify. It perhaps works best for my bipolar condition. However, Seroquel is an okay substitute. My Psychiatrist informed me that results from a recent medical experiment suggests that Abilify and Seroquel do not work simultaneously and that one can be taken in place of another along with an antidepressant, and of course anti-anxiety medication. I ran out of Abilify and am using Seroquel now. The weight gain of at least fifteen pounds came right with beginning Abilify. Although I am having trouble losing this weight still, I do not believe I am gaining any more from Seroquel. I am not suggesting you try Seroquel in the place of Abilify without talking to your doctor first of course. This is my recent experience I am sharing to let you know you are not alone and that there may be options cuz weight gain triggers additional depression and health problems for me too.
- Abilify Information for Consumers
- Abilify Information for Healthcare Professionals (includes dosage details)
- Side Effects of Abilify (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 1 Apr 2010 • 6 answers
Updated 10 Oct 2010 • 2 answers
My 9 yr old son takes abilify, intuniv and now the dr. added imipramine, should he be on all 3 meds?
Updated 7 Feb 2018 • 3 answers
Updated 2 Jan 2017 • 4 answers
I, too, have gained weight with Abilify. I am also on Lamictal which also has weight gain as a side?
Updated 12 Jul 2017 • 2 answers